Alert archive / Montana / Blizzard Warnings in 2014

Blizzard Warning 1, NWS Great Falls, MT

February 12, 2014

NWS Great Falls, MT issued this blizzard warning at Feb 12, 2014, 11:08 AM MST. It was in force for 28 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 12, 2014, 11:08 AM MST (18:08 UTC)
Expired
Feb 13, 2014, 2:47 PM MST
In force
28 hr
Issued by
NWS Great Falls, MT

The text

As transmitted, in the capitals the NWS used until 2016.

546 
WWUS45 KTFX 121808
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
1108 AM MST WED FEB 12 2014

MTZ009-122300-
/O.UPG.KTFX.WW.Y.0012.000000T0000Z-140214T0000Z/
/O.NEW.KTFX.BZ.W.0001.140212T1808Z-140214T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
1108 AM MST WED FEB 12 2014

...BLIZZARD WARNING IN EFFECT UNTIL 5 PM MST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT UNTIL 5 PM MST THURSDAY. THE WINTER
WEATHER ADVISORY IS NO LONGER IN EFFECT. 

* TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES WILL CONTINUE
  THROUGH THURSDAY. ICY ROADS AND LOW VISIBILITY IN SNOW AND
  BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS. EXPECT
  WHITEOUT CONDITIONS...WITH ROADS CLOSED AT TIMES.

* SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS THROUGH
  THURSDAY WILL RANGE FROM 3 TO 6 INCHES AT LOWER ELEVATIONS...AND
  7 TO 15 INCHES IN THE MOUNTAINS. SNOW DRIFTS COULD EXCEED 2
  FEET.

* WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND STRONG
  WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 70 MPH WILL REDUCE
  VISIBILITY TO LESS THAN ONE QUARTER OF A MILE FOR LONG PERIODS
  OF TIME. WHITEOUT CONDITIONS WILL OCCUR.

* LOCATIONS AFFECTED INCLUDE: BROWNING...MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR
VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ048-122300-
/O.CON.KTFX.WW.Y.0012.000000T0000Z-140214T0000Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
1108 AM MST WED FEB 12 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY FOR ELEVATIONS ABOVE 5000 FEET...

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5000 FEET FOR SNOW
AND BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY.

* TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES WILL CONTINUE
  THROUGH THURSDAY. ICY ROADS AND LOW VISIBILITY IN SNOW AND
  BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS.

* SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS THROUGH 
  THURSDAY WILL RANGE FROM 5 TO 7 INCHES NEAR PASS LEVEL AND 7 
  TO 15 INCHES ABOVE PASS LEVEL.

* WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND
  STRONG WEST WINDS 30 TO 40 MPH WITH GUSTS TO 70 MPH WILL 
  REDUCE VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES. NEAR 
  WHITEOUT CONDITIONS ARE ALSO POSSIBLE.

* LOCATIONS AFFECTED INCLUDE: 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
3 follow-up statements
336 
WWUS45 KTFX 122155
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
255 PM MST WED FEB 12 2014

MTZ009-131200-
/O.CON.KTFX.BZ.W.0001.000000T0000Z-140214T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
255 PM MST WED FEB 12 2014

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY. 

* TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES WILL CONTINUE 
  THROUGH THURSDAY. ICY ROADS AND LOW VISIBILITY IN SNOW AND 
  BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS. EXPECT 
  WHITEOUT CONDITIONS...WITH ROADS CLOSED AT TIMES. 

* SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS TONIGHT THROUGH
  THURSDAY WILL RANGE FROM 1 TO 3 INCHES AT LOWER ELEVATIONS...AND
  4 TO 8 INCHES IN THE MOUNTAINS. SNOW DRIFTS COULD EXCEED 2 FEET.

* WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND
  STRONG WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 70 MPH WILL 
  REDUCE VISIBILITY TO LESS THAN ONE QUARTER OF A MILE FOR 
  LONG PERIODS OF TIME. WHITEOUT CONDITIONS WILL OCCUR. 

* LOCATIONS AFFECTED INCLUDE: BROWNING...EAST GLACIER PARK AND
  MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR
VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT CONDITIONS...
MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST
TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ048-131200-
/O.CON.KTFX.WW.Y.0012.000000T0000Z-140214T0000Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
255 PM MST WED FEB 12 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST
THURSDAY FOR ELEVATIONS ABOVE 5000 FEET...

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5000 FEET FOR SNOW
AND BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM MST THURSDAY.

* TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES WILL CONTINUE 
  THROUGH THURSDAY. ICY ROADS AND LOW VISIBILITY IN SNOW AND 
  BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS. 

* SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS TONIGHT THROUGH
  THURSDAY WILL RANGE FROM 1 TO 3 INCHES AT LOWER ELEVATIONS...AND
  4 TO 8 INCHES IN THE MOUNTAINS.

* WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND STRONG
  WEST WINDS 30 TO 40 MPH...WITH GUSTS TO 70 MPH WILL REDUCE
  VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES. NEAR WHITEOUT
  CONDITIONS ARE ALSO POSSIBLE.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
117 
WWUS45 KTFX 131052
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
352 AM MST THU FEB 13 2014

MTZ009-140000-
/O.CON.KTFX.BZ.W.0001.000000T0000Z-140214T0000Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
352 AM MST THU FEB 13 2014

...BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

A BLIZZARD WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON. 

* TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES WILL CONTINUE
  THROUGH THIS AFTERNOON. ICY ROADS AND LOW VISIBILITY IN SNOW
  AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS. EXPECT
  WHITEOUT CONDITIONS...WITH ROADS CLOSED AT TIMES.

* SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS WILL RANGE
  FROM 1 TO 3 INCHES AT LOWER ELEVATIONS...AND 4 TO 8 INCHES IN
  THE MOUNTAINS. SNOW DRIFTS COULD EXCEED 2 FEET.

* WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND 
  STRONG WEST WINDS 35 TO 45 MPH...WITH GUSTS TO 70 MPH WILL 
  REDUCE VISIBILITY TO LESS THAN ONE QUARTER OF A MILE FOR 
  LONG PERIODS OF TIME. WHITEOUT CONDITIONS WILL OCCUR.

* LOCATIONS AFFECTED INCLUDE: BROWNING...EAST GLACIER PARK AND 
  MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS AND POOR
VISIBILITIES WILL OCCUR. THIS WILL LEAD TO WHITEOUT CONDITIONS...
MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF YOU MUST
TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ048-140000-
/O.CON.KTFX.WW.Y.0012.000000T0000Z-140214T0000Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
352 AM MST THU FEB 13 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON FOR ELEVATIONS ABOVE 5000 FEET...

A WINTER WEATHER ADVISORY FOR ELEVATIONS ABOVE 5000 FEET FOR SNOW
AND BLOWING SNOW REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON.

* TIMING AND MAIN IMPACT: SNOW...HEAVY AT TIMES WILL CONTINUE
  THROUGH THIS AFTERNOON. ICY ROADS AND LOW VISIBILITY IN SNOW
  AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS.

* SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS WILL RANGE
  FROM 1 TO 3 INCHES AT LOWER ELEVATIONS...AND 4 TO 8 INCHES IN
  THE MOUNTAINS.

* WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND
  STRONG WEST WINDS 30 TO 40 MPH...WITH GUSTS TO 70 MPH WILL 
  REDUCE VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES. NEAR 
  WHITEOUT CONDITIONS ARE ALSO POSSIBLE. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$
303 
WWUS45 KTFX 132147
WSWTFX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GREAT FALLS MT
247 PM MST THU FEB 13 2014

MTZ009-140500-
/O.CAN.KTFX.BZ.W.0001.000000T0000Z-140214T0000Z/
/O.EXB.KTFX.WW.Y.0012.000000T0000Z-140215T1200Z/
NORTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...BROWNING...MARIAS PASS
247 PM MST THU FEB 13 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 5 AM MST SATURDAY...
...BLIZZARD WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND/OR BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 5 AM MST SATURDAY. THE BLIZZARD WARNING HAS BEEN CANCELED.

* TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH THIS EVENING
  AND OVERNIGHT. ICY ROADS AND LOW VISIBILITY IN SNOW AND BLOWING
  SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS.

* SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS WILL RANGE 
  FROM 1 TO 3 INCHES AT LOWER ELEVATIONS...AND 4 TO 8 INCHES 
  IN THE MOUNTAINS.

* WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND STRONG
  WEST WINDS 30 TO 40 MPH...WITH GUSTS TO 50 MPH WILL REDUCE
  VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES. NEAR WHITEOUT
  CONDITIONS ARE ALSO POSSIBLE.

* LOCATIONS AFFECTED INCLUDE: BROWNING...EAST GLACIER PARK AND 
  MARIAS PASS.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS. 

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

MTZ008-015-055-140500-
/O.NEW.KTFX.WW.Y.0013.140214T1900Z-140215T1200Z/
BEAVERHEAD-MADISON-GALLATIN-
INCLUDING THE FOLLOWING LOCATIONS...BIG HOLE PASS...
CHIEF JOSEPH PASS...MONIDA PASS...RAYNOLDS PASS...TARGHEE PASS...
WEST YELLOWSTONE
247 PM MST THU FEB 13 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM NOON FRIDAY TO 5 AM MST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND/OR BLOWING SNOW...WHICH IS IN
EFFECT FROM NOON FRIDAY TO 5 AM MST SATURDAY.

* TIMING AND MAIN IMPACT: SNOW WILL DEVELOP LATE FRIDAY MORNING
  AND CONTINUE INTO EARLY SATURDAY MORNING. ICY ROADS AND LOW
  VISIBILITY IN SNOW AND BLOWING SNOW WILL CAUSE DIFFICULT TRAVEL
  CONDITIONS.

* SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM
  4 TO 8 INCHES.

* WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND STRONG
  WEST WINDS 20 TO 30 MPH...WITH GUSTS TO 40 MPH WILL REDUCE
  VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES. NEAR WHITEOUT
  CONDITIONS ARE ALSO POSSIBLE.

* LOCATIONS AFFECTED INCLUDE: TARGHEE PASS...WEST YELLOWSTONE... 
  RAYNOLDS PASS...BIG HOLE PASS...CHIEF JOSEPH PASS...MONIDA 
  PASS. 

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX:

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL
5 1 1.

&&

$$

MTZ048-140500-
/O.EXT.KTFX.WW.Y.0012.000000T0000Z-140215T1200Z/
SOUTHERN ROCKY MOUNTAIN FRONT-
INCLUDING THE FOLLOWING LOCATIONS...CHOTEAU
247 PM MST THU FEB 13 2014

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 5 AM MST
SATURDAY...

THE WINTER WEATHER ADVISORY FOR SNOW AND/OR BLOWING SNOW
IS NOW IN EFFECT UNTIL 5 AM MST SATURDAY.

* TIMING AND MAIN IMPACT: SNOW WILL CONTINUE THROUGH THIS EVENING
  AND OVERNIGHT. ICY ROADS AND LOW VISIBILITY IN SNOW AND BLOWING
  SNOW WILL CAUSE DIFFICULT TRAVEL CONDITIONS.

* SNOW ACCUMULATIONS: TOTAL SNOWFALL ACCUMULATIONS WILL RANGE FROM
  1 TO 3 INCHES AT LOWER ELEVATIONS...AND 4 TO 8 INCHES IN THE
  MOUNTAINS.

* WINDS AND VISIBILITY: THE COMBINATION OF FALLING SNOW AND STRONG
  WEST WINDS 30 TO 40 MPH...WITH GUSTS TO 50 MPH WILL REDUCE
  VISIBILITY TO LESS THAN ONE HALF MILE AT TIMES. NEAR WHITEOUT
  CONDITIONS ARE ALSO POSSIBLE.

* TO SEE A GRAPHICAL REPRESENTATION OF THIS HAZARD PLEASE VISIT 
  WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=TFX

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

FOR SPECIFIC ROAD AND TRAVEL CONDITIONS IN MONTANA...DIAL 5 1 1.

&&

$$

What forecasters said that day

The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Great Falls, MT wrote its last area forecast discussion before this blizzard warning went out at Feb 12, 10:21 AM MST, 47 minutes earlier.

Area forecast discussion, Feb 12, 10:21 AM MST, 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREAT FALLS MT
1021 AM MST Wed Feb 12 2014

.UPDATE...
Updated forecast is out. Strong winds continue to develop over
North Central MT...with several locations along the front range of
the Rockies gusting between 50 and 60 mph already.
Additionally...falling/blowing snow will be a problem in the East
Glacier Park region through the day. Sustained winds near 40 mph
have developed across portions of Madison County and this area has
also been added to the high wind warning. Temperatures look on
track. Even though temperatures are currently in the single digits
in the Havre area...the warm up should push up into this region
quickly this afternoon. The rest of the forecast is on track.
Brusda

&&

.AVIATION...
UPDATED 1200Z.
An upper-level trough of low pressure with ample Pacific moisture
will move across the Treasure State today. While the bulk of the
moisture will remain along the Continental Divide and southwest
Montana, a period of rain and/or snow showers are possible later
this morning through early afternoon at all TAF sites. Though
conditions will primarily be VFR over the next 24 hours, intrusions
of MVFR conditions are possible in and near areas of precipitation.
In addition, strong downslope winds will develop over the plains by
early this afternoon with wind gusts between 40kts and 50kts at
KCTB...KHVR...KLWT AND KGTF terminals. Mountains will remain
obscured through the forecast period. MLV

&&

.PREV DISCUSSION...
/ISSUED 455 AM MST Wed Feb 12 2014/

Today through Friday...Forecast area will remain beneath a fast,
moist and very active westerly flow aloft through the short term
period. Occasional disturbances in the upper levels will move over
the region at times and combine with a persistent orographic lift
over the Continental Divide to provide widespread snow and blowing
snow over the mountains of the Rocky Mountain Front. Occasional
showers will move out over the plains but will have to contend
against strong downslope winds today through Thursday. The High
Wind Warning remains in place as very windy conditions continue
to appear very likely, especially during the afternoons. Winds
diminish Thursday night and Friday allowing a better chance for
precipitation to move out over the plains. mpj

Friday night through Wednesday...Moist and unsettled westerly flow
aloft will keep increased precipitation chances along the
Continental Divide and southwest Montana with above average
temperatures and periods of strong winds along the Rocky Mountain
Front and adjacent plains. As a strong upper-level shortwave trough
moves over the Northern Rockies Friday night, accumulating mountain
snowfall for elevations above 5000 feet is likely with snowfall
amounts of 2 to 5 inches possible. Impacts to travel over mountain
passes will be possible during this period and winter weather
highlights may be needed. In the southwest valleys, mainly along and
south of a line from Helena to White Sulphur Springs, light snow is
also possible though snowfall amounts of less than one inch are
expected. While there may be an isolated rain or snow shower across
the north-central plains, westerly downslope winds should keep most
of the area dry.

A building ridge of high pressure will yield drier conditions on
Saturday before another Pacific shortwave trough and associated
surface cold front arrive on Sunday. With ample Pacific moisture and
colder air moving into the the Treasure State, accumulating mountain
snowfall is likely in the mountains above 5000 feet with a mix of
rain and snow possible across lower elevations along the cold front.
Behind the frontal passage, strong downslope winds will develop over
the Rocky Mountain Front and adjacent plains. Drier conditions will
return by early next week, with only a slight chance for snow
showers in Glacier National Park. Temperatures will be 5 to 10
degrees above seasonal averages through the period.

Long-range models suggest that a broad upper-level trough could
develop over the Pacific Northwest and Northern Rockies by the
middle of next week with the potential for widespread precipitation
and colder temperatures across the forecast area. MLV

&&

.PRELIMINARY POINT TEMPS/POPS...
GTF  51  32  47  26 /  10  10  20  10
CTB  47  26  44  23 /  20  10  20  10
HLN  49  30  48  23 /  30  20  30  10
BZN  46  30  46  21 /  40  20  40  10
WEY  35  24  37  11 / 100  90  80  50
DLN  47  33  45  23 /  50  40  40  10
HVR  45  21  43  22 /  30  10  40  10
LWT  47  29  42  23 /  20  10  20  10

&&

.TFX WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING until 5 PM MST Thursday Blaine...Cascade...
Central and Southern Lewis and Clark...Chouteau...Eastern
Glacier...Eastern Pondera...Eastern Teton...Fergus...Hill...
Judith Basin...Liberty...Meagher...Northern Rocky Mountain
Front...Southern Rocky Mountain Front...Toole.

WINTER WEATHER ADVISORY until 5 PM MST Thursday FOR ELEVATIONS
ABOVE 5000 FEET FOR Northern Rocky Mountain Front...Southern
Rocky Mountain Front.

HIGH WIND WARNING until 5 PM MST Thursday For Route 287 over
Norris Hill in Madison County.

&&

weather.gov/greatfalls
www.twitter.com/NWSGreatFalls
www.facebook.com/US.NationalWeatherService.GreatFalls.gov
Hazardous weather outlook, Feb 12, 8:43 AM MST, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE GREAT FALLS MT
843 AM MST WED FEB 12 2014

MTZ009>015-044>051-054-131200-
NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE-
CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-
LIBERTY-EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT-
EASTERN TETON-JUDITH BASIN-FERGUS-MEAGHER-
843 AM MST WED FEB 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA.

.DAY ONE...TODAY AND TONIGHT

WINTER WEATHER AND HIGH WIND HIGHLIGHTS ARE IN EFFECT FOR PORTIONS
OF THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

WINTER WEATHER AND HIGH WIND HIGHLIGHTS ARE IN EFFECT FOR PORTIONS
OF THE REGION THROUGH THURSDAY AFTERNOON.

ADDITIONAL PERIODS OF HEAVY SNOW AND HIGH WINDS ARE POSSIBLE
SATURDAY AND SUNDAY OVER THE ROCKY MOUNTAIN FRONT.

.SPOTTER INFORMATION STATEMENT...

ANY SPOTTER REPORTS OF HIGH WINDS OR SNOWFALL AMOUNTS WOULD
GREATLY BE APPRECIATED.

MTZ008-052-053-055-131200-
BEAVERHEAD-JEFFERSON-BROADWATER-GALLATIN-
843 AM MST WED FEB 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
MONTANA.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 12, 9:37 AM MST, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
937 AM MST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0745 AM     HIGH SUST WINDS  4 NNE MCALLISTER        45.50N 111.70W
02/12/2014  M43 MPH          MADISON            MT   DEPT OF HIGHWAYS

            SUSTAINED WINDS NEAR 43 MPH FROM 530 AM UNTIL 745 AM.
            PEAK GUST OF 56 MPH.

&&

BRUSDA
Local storm report, Feb 12, 9:42 AM MST, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
942 AM MST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     NON-TSTM WND GST HEART BUTTE             48.29N 112.84W
02/12/2014  M59 MPH          PONDERA            MT   MESONET

            59 MPH WIND GUST IN HEART BUTTE. TIME OF EVENT IS
            ESTIMATED.

&&

BRUSDA
Local storm report, Feb 12, 9:44 AM MST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
944 AM MST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0803 AM     NON-TSTM WND GST 6 NE WHITLASH           48.98N 111.16W
02/12/2014  M80 MPH          LIBERTY            MT   MESONET

            80 MPH AT THE MONTANA STATE FLOOD SITE.

&&

BRUSDA
Local storm report, Feb 12, 10:30 AM MST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1030 AM MST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0917 AM     NON-TSTM WND GST 21 SE CASCADE           47.06N 111.39W
02/12/2014  M65 MPH          CASCADE            MT   MESONET

            65 MPH WIND GUST AT MILLEGAN.

&&

BRUSDA
Local storm report, Feb 12, 10:35 AM MST, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1035 AM MST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 AM     NON-TSTM WND GST 7 S POWER               47.61N 111.69W
02/12/2014  M79 MPH          TETON              MT   PUBLIC

&&

JNS
Local storm report, Feb 12, 10:58 AM MST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
1058 AM MST WED FEB 12 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 AM     HIGH SUST WINDS  2 SSE GEYSER            47.25N 110.48W
02/12/2014  M40 MPH          JUDITH BASIN       MT   DEPT OF HIGHWAYS

            40 MPH SUSUSTAINED WIND FROM 839 AM UNTIL 939 AM AT THE
            GEYSER DOT SENSOR. PEAK GUST WAS 54 MPH.

&&

BRUSDA

Nearby

Blizzard Warnings in Montana, 2014Every blizzard warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.